Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 241, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 29, 2017, 7:09 PM MDT for Arthur County, Garden County, Nebraska. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2017, 7:09 PM MDT (01:09 UTC)
- Expired
- Aug 29, 2017, 8:00 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Arthur County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 7:10 PM MDT | HAIL 1.5 | 5 Nw Arthur, NE | |
| Aug 29, 7:30 PM MDT | HAIL 1.5 | 6 W Arthur, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 570 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 2164 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
511
WUUS53 KLBF 300109
SVRLBF
NEC005-069-300200-
/O.NEW.KLBF.SV.W.0241.170830T0109Z-170830T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
709 PM MDT TUE AUG 29 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Western Arthur County in west central Nebraska...
East central Garden County in the Panhandle of Nebraska...
* Until 800 PM MDT
* At 708 PM MDT, a severe thunderstorm was located 7 miles northwest
of Arthur, moving south at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Arthur, Velma, Haythorn Lake, Jensen Lake and McKeag.
This includes the following highways...
Highway 61 between mile markers 112 and 133.
Highway 92 between mile markers 165 and 167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4172 10195 4169 10161 4141 10165 4141 10204
TIME...MOT...LOC 0108Z 008DEG 18KT 4164 10180
HAIL...1.25IN
WIND...60MPH
$$
Buttler2 follow-up statements
737
WWUS53 KLBF 300119
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
719 PM MDT TUE AUG 29 2017
NEC005-069-300200-
/O.CON.KLBF.SV.W.0241.000000T0000Z-170830T0200Z/
Arthur NE-Garden NE-
719 PM MDT TUE AUG 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR WESTERN ARTHUR AND EAST CENTRAL GARDEN COUNTIES...
At 719 PM MDT, a severe thunderstorm was located 7 miles northwest
of Arthur, moving south at 20 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Arthur, Velma, Haythorn Lake, Jensen Lake and McKeag.
This includes the following highways...
Highway 61 between mile markers 112 and 133.
Highway 92 between mile markers 165 and 167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
&&
LAT...LON 4172 10195 4169 10161 4141 10165 4141 10204
TIME...MOT...LOC 0119Z 010DEG 16KT 4160 10181
HAIL...1.50IN
WIND...<50MPH
$$
Buttler040
WWUS53 KLBF 300157
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
757 PM MDT TUE AUG 29 2017
NEC005-069-300207-
/O.EXP.KLBF.SV.W.0241.000000T0000Z-170830T0200Z/
Arthur NE-Garden NE-
757 PM MDT TUE AUG 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ARTHUR AND EAST
CENTRAL GARDEN COUNTIES WILL EXPIRE AT 800 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
LAT...LON 4172 10195 4169 10161 4141 10165 4141 10204
TIME...MOT...LOC 0157Z 008DEG 18KT 4164 10177
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 5:33 PM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 29, 5:33 PM MDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service North Platte NE 633 PM CDT Tue Aug 29 2017 .SHORT TERM...(This evening through Wednesday) Issued at 228 PM CDT Tue Aug 29 2017 In the near term surface trough axis lies across the Nebraska Panhandle today with daytime heating and temperatures rising into the low to mid 90s this afternoon it is possible to see isolated trw along the trough axis that will move east through the evening before dissipating. Will retain isolated pops through the early evening. Not real confident but can't rule out. Skies are hazy this afternoon with some high altitude smoke moving out of the west across the northern plains. Some increasing clouds overnight moving south in the northerly flow aloft. Lows tonight in the upper 50s to around 60 in southerly flow. Wednesday very similar to today with isolated chances to the west along the trough axis. Highs slightly cooler with some higher clouds to the northwest and west. South to southeast flow continues. .LONG TERM...(Wednesday night through Tuesday) Issued at 228 PM CDT Tue Aug 29 2017 Stronger upper wave moves across the Rockies through the day on Thursday collapsing the ridge and moving east across western Nebraska Thursday evening through Friday. Temperatures falling into the mid 80s on Thursday with increased cloud cover. Precipitation chances continuing Thursday night into Friday for western Nebraska. As upper trough shifts east ridge rebounds and temperatures rising back into the mid to upper 80s. Ridge to the west builds as very active Aleutian low and strong Hudson Bay low allow the ridge to build north between them. Through the first part of the week Hudson Bay low will push a backdoor front through the northern plains with temperatures cooling slightly and chances for precipitation increasing slightly. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 633 PM CDT Tue Aug 29 2017 Expect a few high clouds across western and north central Nebraska over the next 24 hours. Winds will generally be from the south or southeast at around 10 KTS. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Power LONG TERM...Power AVIATION...Buttler
Hazardous weather outlook, Aug 29, 1:38 PM MDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 238 PM CDT Tue Aug 29 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-301945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 238 PM CDT Tue Aug 29 2017 /138 PM MDT Tue Aug 29 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible into the early evening over northwest Nebraska along and west of Highway 61. Storms will remain below severe limits. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Isolated strong thunderstorms are expected over western Nebraska Wednesday evening to the north and west of a line from Chappell to Paxton to Gordon. The main threat will be gusty winds to 40 mph and small hail. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte power
In the hours before
Special weather statement, Aug 29, 6:08 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service North Platte NE
608 PM MDT TUE AUG 29 2017
NEZ023-035-300100-
Grant NE-Arthur NE-
608 PM MDT TUE AUG 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR...
SOUTHEASTERN GRANT AND NORTHWESTERN MCPHERSON COUNTIES UNTIL 700 PM
MDT...
At 607 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Arthur, moving south at 5 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Green Lake, Lena, Sand Puddin Lake, Three Mile Lake, Spring Valley
Lake and Cogill Lake.
This includes Highway 61 between mile markers 126 and 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding.
&&
LAT...LON 4187 10156 4171 10140 4165 10141 4157 10180
4183 10183
TIME...MOT...LOC 0007Z 347DEG 5KT 4178 10168
ButtlerSpecial weather statement, Aug 29, 7:00 PM MDT, 9 minutes before
Special Weather Statement National Weather Service North Platte NE 700 PM MDT TUE AUG 29 2017 NEZ035-300145- Arthur NE- 700 PM MDT TUE AUG 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ARTHUR COUNTY UNTIL 745 PM MDT... At 700 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Arthur, moving south at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Arthur, Sand Puddin Lake, Velma, Haythorn Lake and Jensen Lake. This includes the following highways... Highway 61 between mile markers 117 and 137. Highway 92 between mile markers 165 and 170. LAT...LON 4174 10184 4174 10162 4148 10153 4148 10190 TIME...MOT...LOC 0100Z 001DEG 11KT 4168 10176 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:08 PM MDT | Special Weather Statement | LBF | Arthur | 52 min |
| Aug 29, 7:00 PM MDT | Special Weather Statement | LBF | Arthur | 45 min |
| Aug 30, 4:19 PM MDT | Special Weather Statement | LBF | Deuel | 56 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.